MAUDE Adverse Event Report: RICHARD WOLF GMBH CUTTING ELECTRODE

RICHARD WOLF GMBH CUTTING ELECTRODE
Model Number 4624.1313
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
User facility and manufacturer to be contacted to obtain additional information.Should additional information become available, a follow up report will be submitted.
 
Event or Problem Description
On january 3rd, 2020, richard wolf medical instruments corp.(rwmic) received voluntary event report # mw5091826.The following was reported: loop electrode used for "turp" procedure broke off during use.Surgeon retrieved broken loop and removed it from the patient.
 
Additional Manufacturer Narrative
The customer was contacted to obtain additional information, but none could be provided.The device was not returned and no further evaluation could be conducted; as a result, a probable root cause could not be determined.Previous complaints from 2017-2020 were reviewed; while no trend was identified for this reported issue, three (3) similar complaints were found.Patient injury was not reported in any of the other observed cases.A review of past repairs for part number 4624.1313 found that no same/similar reported issues had been reported.The following cautions, warnings, and checks are outlined in the device instruction for use (ifu): 7 use.Warning! do not reprocess disposable items! the service life of products marked "disposable", i.E.For single use only, has been designed for only one use in or on a single patient.If disposable items are reprocessed to be used again, a deterioration of the product quality cannot be excluded, endangering the patient, user and third parties.Possible dangers and risk factors are strength problems.Damage to the product.Considerable impairment of the product function.Greately increased risk of infection.Biocompatibility problems.If a disposable item is reprocessed, the product responsibility lies with the user or reprocessor.In this case the manufacturer can no longer guarantee product safety and performance.Caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.8 checks caution! be careful if products are damaged or incomplete! injuries to the patient, user or others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to carry out any repairs yourself.8.1 visual check.Check the instruments and accessories for the following: damage.Sharp edges.Loose or missing parts.Rough surfaces.Check the insulation with particular care.Richard wolf medical instruments corporation (rwmic) considers this case closed.

Brand Name
CUTTING ELECTRODE
Common Device Name
CUTTING ELECTRODE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key9660228
Report Number1418479-2020-00001
Device Sequence Number3350725
Product Code JOS
UDI-Device Identifier04055207048924
UDI-Public04055207048924
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
Report Date (Section F) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2023
Device Model Number4624.1313
Device Catalogue Number4624.1313
Device Lot Number4500265840
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/03/2020
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA02/03/2020